So.....I have Hughes with very high levels of antibodies. I was on Fragmin injections which I got on with very well. However, after a consultation in October it was agreed that I would try Rivaraxoban and see how I got in with that.
I was initially apprehensive when I saw the long list of possible side effects, however after some lovely people on here gave me reassurance I decided to give it a go.
I was fine at first, no real side effects but as the levels rose within my body I have started to suffer. I have had a headache (severe) for 10 days, fatigue like no other, bleeding gums. Massive bruising to my legs and passing huge clots (really heavy periods)! My iron levels have depleted a lot, good job I was already on iron therapy! My memory, which had improved loads in the Fragmin was problematic again and generally I felt as though I had returned to health ore anti-coagulation of any kind!
Today I went to see the GP and we decided that I should discontinue the Rivaraxoban and I am now back on Fragmin until I go back to see Prof Khamashta on the 18th December for a Plan B! I was disappointed but to be honest I felt so ill I just couldn't carry on with them.
However, my concern is now raised as my GP said that potentially long term I will not be able to stay on Fragmin as it is not usually prescribed long term. I know some of you have been in it a long time, however I was reminded that it costs the NHS approx £5000 per year and that there may be a problem in the future! I have tried Warfarin, Never got on well with that. then Fragmin, great for me and now Rivaraxoban. so if I can't have the Fragmin long term, I don't know what I will do! Just hoping my consultation goes well, but definitely looking forward to coming off this drug, which for me has not been a good experience.